Do Any of the Topical Creams Cause Photosensitivity?
Besides tretinoin do any of the topical creams cause photosensitivity? Good question. I've not seen photosensitivity with topical Naltrexone. I've not seen photosensitivity with montelukast nor have I seen it with the Mast Cell stabilizers, which are primarily the ingredients that I just spoke about. I would say no. If it happens it's probably very uncommon but tretinoin is kind of notorious for causing photosensitivity. As a chemica,l tretinoin is extremely light sensitive. In our Laboratories when we're compounding with tretinoin we have to work with ambient light or you have to have a spectrum of light in your laboratory that doesn't cause the degradation. If you leave the tretinoin with fluorescent lighting in your laboratory while you're working even for 20 minutes you will see a massive degradation in the potency of the tretinoin. It's something that we have to be cognizant of when we're working with the substance, as well as, the photosensitivity to the patient.